Vol. 57, No. 1, 1975

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Vol. 299: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Editorial Board
Subscriptions
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
 
Other MSP Journals
Groups whose irreducible character degrees are ordered by divisibility

R. Gow

Vol. 57 (1975), No. 1, 135–139
Abstract

This paper concerns the class of finite groups whose complex irreducible character degrees can be linearly ordered by divisibility. It is known that such a group has a Sylow tower. By analyzing the structure of a group in the class whose order is divisible by just two primes, we are able to obtain information on the Sylow subgroups of any group in the class. We classify the two-prime groups in the class Except for certain exceptional pairs of primes, one of which is always 2. Such a group G of order paqb either has a normal abelian Sylow q-subgroup or H = G∕Op(G) has a non-abelian Sylow q-subgroup Q and each p-element of H induces a fixedpoint-free automorphism of Q.

Mathematical Subject Classification 2000
Primary: 20C15
Milestones
Received: 5 July 1974
Published: 1 March 1975
Authors
R. Gow